Alert archive / Kentucky / Flash Flood Warnings in 2012

Flash Flood Warning 25, NWS Charleston, WV

July 27, 2012Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this flash flood warning at Jul 27, 2012, 12:53 AM EDT for Carter County, Greenup County, Kentucky. It was in force for 112 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 12:53 AM EDT (04:53 UTC)
Expired
Jul 27, 2012, 2:45 AM EDT
In force
112 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 1:25 AM EDTFLASH FLOOD3 N Carter Caves State, KYJORDAN FORK ALONG ROUTE 2 IS FLOODING
Jul 27, 2:20 AM EDTFLASH FLOOD3 N Carter Caves State, KYLAW ENFORCEMENT REPORTS MULTIPLE ROADS UNDER WATER....INCLUDING HIGHWAY 182...CARTER CAVES ROAD...AND ROUTE 2. ALSO REPORTS OF MOBILE HOMES WASHED AWAY. NO REPORTS OF INJURIES. SITUATION STILL ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WGUS51 KRLX 270453
FFWRLX
KYC043-089-270645-
/O.NEW.KRLX.FF.W.0025.120727T0453Z-120727T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 AM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON...CARTER CAVES
  STATE PARK...
  SOUTHWESTERN GREENUP COUNTY IN KENTUCKY...

* UNTIL 245 AM EDT

* AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR    
  ESTIMATED THAT ABOUT TWO INCHES OF RAIN HAS ALREADY OCCURRED       
  ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLDTOWN...
  GREENBO LAKE AND GESLING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8325 3834 8324 3842 8324 3845 8322
      3847 8319 3850 8319 3854 8314 3854 8285
      3828 8284 3828 8325

$$

50
1 follow-up statement
526 
WGUS71 KRLX 270526
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
126 AM EDT FRI JUL 27 2012

KYC043-089-270645-
/O.CON.KRLX.FF.W.0025.000000T0000Z-120727T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER KY-GREENUP KY-
126 AM EDT FRI JUL 27 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
SOUTHWESTERN GREENUP AND CENTRAL CARTER COUNTIES...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. RADAR ESTIMATES ABOUT THREE INCHES OF RAIN HAS FALLEN DURING 
THE PAST HOUR OVER PORTIONS OF NORTHERN CARTER COUNTY...WITH OVER 
FOUR INCHES OVER THE PAST THREE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLDTOWN...
GREENBO LAKE AND GESLING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3833 8325 3834 8324 3842 8324 3845 8322
      3847 8319 3850 8319 3854 8314 3854 8285
      3828 8284 3828 8325

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:21 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 26, 8:21 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
821 PM EDT THU JUL 26 2012

.SYNOPSIS...
COLD FRONT AFFECTS OUR AREA THIS EVENING...TONIGHT...AND EXITS
LATER IN THE DAY FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS.
ANOTHER LOW PRESSURE SYSTEM/COLD FRONT PASSES FRIDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
HEAT AVISORY WAS ALLOWED TO EXPIRE AT 8 PM.

UPDATED POPS/WEATHER...AND SKIES PER LATEST RADAR AND SATELLITE
IMAGES. BLENDED WRFNMM/NAM/HRRR FOR POPS THROUGH 12Z. QLCS BROUGHT
COOLING SHOWERS ALONG THEIR PATH. ADJUSTED TEMPS AND DEWPOINTS AS
WELL. WILL ALLOW HEAT ADVISORY TO EXPIRE AT 8 PM.

PREVIOUS DISCUSSION BELOW...
COLD FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE ACROSS THE
EASTERN GREAT LAKES WAS EXTENDED SOUTHWEST INTO
MICHIGAN...NORTHWEST OHIO...CENTRAL INDIANA...AND SOUTHERN IL AT
17Z. OUT AHEAD OF THE FRONT...VERY HOT...MOIST...AND UNSTABLE AIR
MASS IN PLACE...WITH 3000+ J/KG CAPE OBSERVED ACROSS REGION. ISOLD
CONVECTION IS BEGINNING TO FIRE UP IN CENTRAL IN AT 17Z...OUT
AHEAD OF THE COLD FRONT...AND WILL SEE AN INCREASE IN CONVECTION
AS THE DAY/EVENING PROGRESSES AND THE FRONTAL BOUNDARY INTERACTS
WITH THE UNSTABLE AIRMASS.

COLD FRONT WILL BE VERY SLOW TO MOVE TOWARDS THE CWA...AND WILL BE
SOMEWHERE IN THE VICINITY OF PERRY COUNTY AROUND 00Z. BEST DYNAMICS
STILL CONTINUE TO BE ACROSS SOUTHEAST OHIO ZONES...WITH 40+ KTS OF
0-6KM SHEAR...AND OVERALL UNIDIRECTIONAL FLOW...WHICH WILL SUPPORT A
DAMAGING WIND THREAT PARTICULARLY ACROSS NORTHERN ZONES. SPC HAS
PLACED MUCH OF SOUTHEAST OHIO AND NORTHERN WV ZONES IN A MODERATE
RISK...WITH MUCH OF THE REMAINING PART OF THE CWA EXCEPT FOR
SOUTHWEST VA IN A SLIGHT RISK.

IN ADDITION TO DAMAGING WINDS...HEAVY DOWNPOURS ARE EXPECTED WITH
ANY STORMS AS PW VALUES OBSERVED THIS AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST OHIO ZONES ARE 1.5 TO CLOSE TO 2 INCHES. THE
NORTHERN HALF OF THE CWA HAS BEEN HIGHLIGHTED IN A SLIGHT FOR
EXCESSIVE RAINFALL. FOR NOW...AM NOT PLANNING ON ISSUING A FFA...AS
1 HOUR FFG VALUES TEND TO BE OVER 2 INCHES. HOWEVER...IT CANNOT BE
TOTALLY RULED OUT IN ISOLD SPOTS...BUT THINK WITH FAST FLOW...MOST
MAJOR WIDESPREAD ISSUES SHOULD BE AVOIDED. HOWEVER...IF REPETITIVE
STORMS OCCUR...THERE COULD BE WATER ISSUES.

FRONTAL BOUNDARY WILL END UP SOMEWHERE ACROSS SOUTHEAST OHIO AROUND
09Z...AND ACROSS CENTRAL PART OF THE CWA LATE TONIGHT/TOMORROW
MORNING...WITH SCATTERED SHOWERS AND STORMS
CONTINUING...ALTHOUGH...NOT EXPECTED TO BE AS STRONG AS EARLIER IN
THE NIGHT DUE TO TIMING AND NOT QUITE AS STRONG OF DYNAMICS IN PLACE.

FRONTAL BOUNDARY WILL FINALLY PUSH EAST OF THE CWA LATER IN THE
AFTERNOON OR EARLY EVENING ON FRIDAY...WITH CHANCES FOR SHOWERS AND
STORMS CONTINUING MAINLY ACROSS THE SOUTH. ANOTHER DISTURBANCE WILL
DROP SOUTH INTO THE CWA TOMORROW NIGHT...FOR AN INCREASED CHANCE FOR
SHOWERS/STORMS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SOME TIMING DIFFICULTIES NOW EXIST WITH THE EXIT OF THE FIRST COLD
FRONT FRIDAY MORNING AND THE ARRIVAL OF THE SECOND COLD
FRONT/SURFACE LOW IN OUR AREA LATE FRIDAY AND FRIDAY NIGHT.
QUESTIONS ALSO ARISE IN THE OVERALL STATE OF THE MOISTURE AND
INSTABILITY BEHIND THESE SYSTEMS INTO THE WEEKEND...LEADING TO A
LOWER CONFIDENCE IN THE OVERALL SHORT TERM FORECAST THIS MORNING.

THERE WILL NOT BE TOO MUCH CHANGE IN THE AIRMASS FROM FRIDAY MORNING
INTO FRIDAY EVENING...AND SHOULD GET RECOVERY TIME AFTER ANY
PREVIOUS NIGHT CONVECTION. GOOD INSTABILITY THROUGH ABOUT 600MB
FRIDAY AFTERNOON AND EVENING...BUT LAPSE RATES DROP OFF ABOVE. HAVE
GONE AGGRESSIVE WITH THE POTENTIAL OF THUNDER TO POP RATIO IN THE
FORECAST...BUT THIS MAY PROVE TO BE SLIGHTLY OVERDONE.

WITH THE PASSAGE OF THE SECOND LOW PRESSURE SYSTEM AND THE 500MB
TROUGH AXIS...THE AREA WILL FIND ITSELF IN THE FAMILIAR TERRITORY OF
THE NORTHWEST FLOW ALOFT...BUT WITH LESS ACTIVE RESULTS. WILL SEE
CONSIDERABLE DRYING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
LATE FRIDAY NIGHT INTO SATURDAY...AND IN TERMS OF A RELATIVE
HUMIDITY SENSE...MAY NOT HAVE ENOUGH FUEL TO WORK WITH FOR STORMS
INTO THE WEEKEND. NAM AND ECMWF PAINT THE BETTER POTENTIAL FOR MCS
DEVELOPMENT WELL WEST OF HERE TOWARDS THE LOWER OHIO VALLEY IN THE
DEEPER MOISTURE. SREF POINTS TO LOW LAPSE RATES ABOVE THE BOUNDARY
LAYER SATURDAY...AND SIGNIFICANT CONVECTIVE INHIBITION.

THICKNESSES COME DOWN INTO THE WEEKEND...AND WILL SEE A CHANGE FROM
THE HOT WEATHER EXPECTED TODAY. STILL...LOOKING AT NORMAL TO
SLIGHTLY ABOVE NORMAL IN TERMS OF SPECIFICS GOING INTO SATURDAY AND
SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THINKING THE DRIEST AIR HERE SATURDAY NIGHT INTO SUNDAY...BUT WILL
NEED TO MONITOR SOME SOUTHEAST FLOW BACK INTO THE MOUNTAIN
COUNTIES ON SUNDAY.  LEFT POPS AOB 14 PCT FOR NOW.

MOISTURE AND POPS GRADUALLY INCREASE TUESDAY AND WEDNESDAY...
BUT NOT SEEING ANY ORGANIZED FRONTAL PASSAGES THEN.

NO MAJOR CHANGES WITH HPC MEDIUM RANGE POPS AND TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
IFR/LIFR CEILINGS AND VISIBILITIES POSSIBLE ALONG HEAVY RAIN ALONG
WITH GUSTY WINDS UP TO 35 KNOTS WITH THE STRONGEST STORMS. EXPECT
POST RAINFALL LOW STRATUS OR FOG TO DEVELOP AS AFTERNOON TEMPS
REACHED THE UPPER 90S...AND DEWPOINTS WILL REMAIN AROUND 70F.

LOW STRATUS IS A BETTER BET SINCE NAM BOUNDARY LAYER WINDS SHOW 15
KNOTS THROUGH AT LEAST 09Z. SKY GUIDANCE SUGGEST CLOUDS WILL STAY
THROUGH THE OVERNIGHT HOURS PREVENTING RADIATIONAL COOLING.
ALTHOUGH CMC/NAM MODELS VEER WINDS A BIT FROM THE WEST
NORTHWEST...DO NOT SEE ANY COLD AIR PUSH TO DISPLACE DEWPOINTS OR
BRING A DEFINITELY DRYING EFFECT. THEREFORE...LOWER PREDOMINANT
HEIGHTS TO MVFR/IFR OVER HIGHER ELEVATIONS...AND LOWER STRATUS AT
PKB...HTS...AND CRW PER POST RAIN FOG/MIST.

MUCH OF THE CONVECTION WILL DIE OFF AFTER 09Z...ALTHOUGH ISOLD
STORMS WITH CONTINUED WIDESPREAD LOW VFR/MVFR AND LOCAL IFR CIGS
WILL CONTINUE...WITH SOME GRADUAL IMPROVEMENT AFTER 15Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND INTENSITY OF FOG OR LOW STRATUS
MAY VARY. IFR/LIFR CONDITIONS/CIGS OVERNIGHT MAY BE MORE WIDESPREAD
THAN CURRENTLY FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 07/27/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    L    M    L    M    M    H    H    H    H
HTS CONSISTENCY  M    L    L    M    M    L    M    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    L    L    L
EKN CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    H    M    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H

AFTER 00Z SATURDAY...
IFR POSSIBLE IN CONVECTION AND LINGERING LOW CIGS FRIDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/SL
NEAR TERM...ARJ/SL
SHORT TERM...26
LONG TERM...KTB
AVIATION...ARJ
Hazardous weather outlook, Jul 26, 10:19 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT THU JUL 26 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
036>040-046-047-280230-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1019 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-025-033>035-280230-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
1019 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Jul 26, 8:55 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
855 PM EDT THU JUL 26 2012

OHZ085>087-WVZ007-008-014-016>018-270130-
CALHOUN WV-GALLIA OH-JACKSON WV-LAWRENCE OH-MASON WV-MEIGS OH-
PUTNAM WV-ROANE WV-WIRT WV-
855 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL GALLIA...JACKSON...
MASON...NORTH CENTRAL LAWRENCE...NORTHERN CALHOUN...NORTHERN
PUTNAM...NORTHERN ROANE...SOUTHEASTERN MEIGS AND SOUTHERN WIRT
COUNTIES...

AT 852 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHEAST OF FORKED RUN STATE PARK TO 10 MILES SOUTHWEST OF RIO
GRANDE...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR LETART...GALLOPOLIS FERRY...AND RAVENSWOOD
AROUND 900 PM...PEEWEE...SANDYVILLE...MOUNT ALTO...AND COTTAGEVILLE
AROUND 905 PM...EVANS...LEROY AND LEON AROUND 910 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
124 AND 156 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8265 3908 8170 3903 8158 3905 8156
      3892 8101 3891 8101 3888 8101 3857 8188

50
Local storm report, Jul 26, 9:02 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     4 N CLARKSBURG          39.34N  80.33W
07/26/2012                   HARRISON           WV   BROADCAST MEDIA

            TREE DOWN ON FARNUM ROAD IN THE TOWN OF HEPZIBAH

&&

EVENT NUMBER RLX1200465

TAX
Local storm report, Jul 26, 9:13 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     GRANTSVILLE             38.92N  81.09W
07/26/2012                   CALHOUN            WV   911 CALL CENTER

            TWO TREES DOWN ON ONE RESIDENCE IN GRANTSVILLE...1 TREE
            ON THE HOUSE...1 TREE ON POWER LINES

&&

EVENT NUMBER RLX1200466

TAX
Local storm report, Jul 26, 9:19 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     SPENCER                 38.80N  81.36W
07/26/2012                   ROANE              WV   911 CALL CENTER

            POWER LINES DOWN NEAR SPENCER

&&

EVENT NUMBER RLX1200467

TAX
Special weather statement, Jul 26, 9:31 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EDT THU JUL 26 2012

WVZ008-014>016-018-027>029-270200-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-JACKSON WV-KANAWHA WV-
PUTNAM WV-ROANE WV-
931 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...NORTHERN CLAY...
NORTHERN KANAWHA...PUTNAM...ROANE...SOUTHEASTERN JACKSON...SOUTHERN
CALHOUN AND SOUTHWESTERN GILMER COUNTIES...

AT 928 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHWEST OF GRANTSVILLE TO WINFIELD...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR ROSEDALE AROUND 940 PM...WILSIE AROUND 950
PM AND IVYDALE AROUND 1000 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 36 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
126 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 70...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3866 8053 3821 8175 3826 8181 3831 8181
      3832 8183 3832 8187 3853 8206 3855 8205
      3891 8100

50
Special weather statement, Jul 26, 10:39 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1039 PM EDT THU JUL 26 2012

WVZ037-038-046-270315-
NICHOLAS WV-POCAHONTAS WV-WEBSTER WV-
1039 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NICHOLAS...SOUTHWESTERN
POCAHONTAS AND SOUTHWESTERN WEBSTER COUNTIES...

AT 1037 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SUMMERSVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. BRIEF HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR RICHWOOD AROUND 1050 PM...CRANBERRY MOUNTAIN
NATURE CENTER AROUND 1110 PM AND HILLSBORO AROUND 1120 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3808 8021 3811 8036 3822 8037 3826 8044
      3815 8059 3820 8084 3840 8080 3830 8015

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:03 AM EDTFlash Flood WarningRLXCarter, Lawrence117 min
Jul 27, 2:43 AM EDTFlash Flood WarningRLXCarter, Lawrence2 hr
Jul 27, 2:54 AM EDTFlash Flood WarningRLXCarter, Greenup111 min
Jul 27, 4:37 AM EDTAreal Flood WarningRLXCarter, Greenup113 min
Jul 27, 11:27 AM EDTFlash Flood WatchRLXBoyd, Carter, Greenup, Lawrence14 hr
Jul 27, 7:16 PM EDTSpecial Weather StatementRLXGreenup29 min

Nearby

Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.